pharm.ques - USMLE Forums
USMLE Forums Logo
USMLE Forums         Your Reliable USMLE Online Community     Members     Posts
Home
USMLE Articles
USMLE News
USMLE Polls
USMLE Books
USMLE Apps
Go Back   USMLE Forums > USMLE Step 1 Forum

USMLE Step 1 Forum USMLE Step 1 Discussion Forum: Let's talk about anything related to USMLE Step 1 exam


Reply
 
Thread Tools Search this Thread Display Modes
  #1  
Old 11-25-2012
USMLE Forums Scout
 
Steps History: Not yet
Posts: 47
Threads: 10
Thanked 32 Times in 10 Posts
Reputation: 42
Default pharm.ques

which of the following drugs causes prolactinemia???

a)clozapine
b)olanzapine
c)aripriprazole
d)risperidone
e)ziprasidone
f)quetiapine.
Reply With Quote Quick reply to this message



  #2  
Old 11-25-2012
koolkiller88's Avatar
USMLE Forums Master
 
Steps History: Step 1 Only
Posts: 864
Threads: 62
Thanked 374 Times in 225 Posts
Reputation: 384
Default

Quote:
Originally Posted by eshaan View Post
which of the following drugs causes prolactinemia???

a)clozapine
b)olanzapine
c)aripriprazole
d)risperidone
e)ziprasidone
f)quetiapine.
All of used to treat schizophrenia. So all of them reduce dopamine. Which can predispose the patient to prolactinemia
So if i have to guess
Will go with b)olanzapine
__________________
One day i will infect these microbes and they will search for "Anti-MEbiotic"....
To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.
Reply With Quote Quick reply to this message
  #3  
Old 11-25-2012
USMLE Forums Master
 
Steps History: 1+CK+CS+3
Posts: 791
Threads: 76
Thanked 673 Times in 317 Posts
Reputation: 691
Default

Among all atypical antipsychotic drugs....risperidone is known to cause more extra-pyramidal symptoms and hyperprolactinemia, especially at high doses...
Reply With Quote Quick reply to this message
The above post was thanked by:
koolkiller88 (11-25-2012)
 
  #4  
Old 11-25-2012
mutant's Avatar
USMLE Forums Addict
 
Steps History: Not yet
Posts: 142
Threads: 21
Thanked 83 Times in 54 Posts
Reputation: 93
Default Answer D

I'll go with Risperidone.
Reply With Quote Quick reply to this message
  #5  
Old 11-26-2012
USMLE Forums Scout
 
Steps History: Not yet
Posts: 47
Threads: 10
Thanked 32 Times in 10 Posts
Reputation: 42
Correct Answer

correct ans is RISPERIDONE...................

KOOOLKILLER...........I HAVE LISTED ALL ATYPICAL ONES ,,,AO THEY ARE ONLY PARTIAL AGONISTS AT D2 RECEPTORS..........SO THEY DONT CAUSE SIDESFFECTS TYPICALLY SEEN WITH TYPICAL ANTIPSYCHOTICS....................YEAH..ANOMALI AND MUTANT ARE RIGHT....................OF ALL ATYPICAL...RISPERIDONE IS KNOWN TO CAUSE HYPERPROLACTINEMIA.................

ANYONE OF U INTERESTED IN DEJA REVIEW PHARM.................PM ME IF U WANT..............
Reply With Quote Quick reply to this message
  #6  
Old 11-26-2012
USMLE Forums Scout
 
Steps History: Not yet
Posts: 47
Threads: 10
Thanked 32 Times in 10 Posts
Reputation: 42
Default

A 39-year-old man is unsatisfied with the results he is seeing from his current antidepressant
therapy. He decides to stop taking the medication and to start seeing
a new psychiatrist. To avoid repeating the same therapy he does not reveal
that he was previously treated for his major depressive disorder. The new psychiatrist
prescribes a first-line SSRI to treat the patient. Shortly after taking the
SSRI, the patient becomes tachycardic, diaphoretic, and experiences myoclonic
twitches. He develops a generalized tonic-clonic seizure shortly after admission
to the emergency room. What class of medication was the patient most likely
taking previously?

SSRI'S
SSNRI'S
TCA
MAOI'S..........
Reply With Quote Quick reply to this message
  #7  
Old 11-26-2012
USMLE Forums Master
 
Steps History: 1+CK+CS
Posts: 1,039
Threads: 189
Thanked 570 Times in 323 Posts
Reputation: 580
Default my answer :)

MAOI'S.
from what I remember there should be ca. 2 wk break btw withdrawing MAO-I and starting SSRIs so that MAO levels come back to ~normal level
Reply With Quote Quick reply to this message
  #8  
Old 11-26-2012
koolkiller88's Avatar
USMLE Forums Master
 
Steps History: Step 1 Only
Posts: 864
Threads: 62
Thanked 374 Times in 225 Posts
Reputation: 384
Default MAOIs

May be he was having SSRIs before and now given MAOIs. So developed serotonin syndrome.
__________________
One day i will infect these microbes and they will search for "Anti-MEbiotic"....
To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.
Reply With Quote Quick reply to this message



Reply

Quick Reply
Message:
Options

Register Now

In order to be able to post messages on the USMLE Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:
Medical School
Choose "---" if you don't want to tell. AMG for US & Canadian medical schools. IMG for all other medical schools.
USMLE Steps History
What steps finished! Example: 1+CK+CS+3 = Passed Step 1, Step 2 CK, Step 2 CS, and Step 3.

Choose "---" if you don't want to tell.

Favorite USMLE Books
What USMLE books you really think are useful. Leave blank if you don't want to tell.
Location
Where you live. Leave blank if you don't want to tell.

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes


Similar Threads
Thread Thread Starter Forum Replies Last Post
fragile X ques doctorF USMLE Step 1 Forum 13 09-16-2016 06:51 PM
step2ck score of 224/96... the big ques as always.. is it enough to sneak in..? drrsahuja USMLE Step 2 CK Forum 7 11-16-2014 01:16 PM
genetics ques!! electricblue USMLE Step 1 Forum 18 08-27-2012 04:40 AM
Kaplan Pharm vs Falcon Pharm videos? mdsoon USMLE Step 1 Forum 2 06-29-2012 09:39 AM
midazolam in elderly- nbme ques doctorF USMLE Step 1 Forum 7 04-09-2010 08:07 PM

RSS Feed
Find Us on Facebook
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2017 DragonByte Technologies Ltd.

USMLE® & other trade marks belong to their respective owners, read full disclaimer
USMLE Forums created under Creative Commons 3.0 License. (2009-2014)